MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that catheter broke/separated.It was reported that svh have had to surgically remove the cannula of this product after it was retained.I am still working through the events leading up to this however it's believed it has been retained for about 5 weeks which makes it difficult to ascertain the lot number.14-may-2026 please confirm that the catheter broke off and remained in the patient.Yes.Where on the catheter tubing did the catheter break? did the catheter separate from the adapter, or did it break off somewhere along the catheter tubing length? by measuring it against an intact catheter it appears that it broke at the weld with the hub.What was the catheter being used for at the time of the failure? ivf was a power injector being used? i will double-check this however do not believe so as the patient was a surgical patient under oncology.
 
Event or Problem Description
25-may-2026 - received an email response from complainant for information.Please confirm that the catheter broke off and remained in the patient.Yes.Where on the catheter tubing did the catheter break? -did the catheter separate from the adapter, or did it break off somewhere along the catheter tubing length? by measuring it against an intact catheter it appears that it broke at the weld with the hub.What was the catheter being used for at the time of the failure? ivf was a power injector being used? i will double-check this however do not believe so as the patient was a surgical patient under oncology.Sabina, are you able to confirm if you have the notes?.
 
Additional Manufacturer Narrative
Additional information added to b tab investigation results: our quality engineer inspected the sample submitted for evaluation.Your report of a break in the catheter tubing was confirmed; however, the root cause could not be determined.One complete 22g insyte autoguard iv catheter was received taped to an open unit package from lot #5010447.The iv catheter was received without the needle.No breaks were identified in the catheter tubing and the sample did not support the description of the reported event.In addition to the complete iv catheter, a section of iv catheter tubing was also returned for investigation.The sample exhibited evidence of use.One end of the catheter tubing exhibited the tapered manufactured tip.A microscopic examination of the other end of the catheter tubing exhibited an uneven surface, which was consistent with a break or tear.The adjoining end of the catheter tubing and catheter adapter were not provided for investigation.No deformation or features were identified at the break site that would support the confirmation of a manufacturing defect.Without the catheter adapter and remaining catheter segment, it could not be determined how the tubing was damaged.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25302625
Report Number1710034-2026-00551
Device Sequence Number15782670
Product Code FOZ
UDI-Device Identifier00382903810239
UDI-Public(01)00382903810239(11)250113(17)271231(10)5010447
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381023
Device Lot Number5010447
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown